×

zbMATH — the first resource for mathematics

Isolated spectral points. (English) Zbl 0864.46028
Summary: The paper studies isolated spectral points of elements of Banach algebras and of bounded linear operators in terms of the existence of idempotents, and gives an elementary characterization of spectral idempotents. It is shown that \(0\) is isolated in the spectrum of a bounded linear operator \(T\) if the (not necessarily closed) space \(M=\{x: \lim_{n}\| T^nx\|^{1/n}=0\}\) is nonzero and complemented by a closed subspace \(N\) satisfying \(TN\subset N\subset TX\).

MSC:
46H30 Functional calculus in topological algebras
47A10 Spectrum, resolvent
47A60 Functional calculus for linear operators
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] A. J. Badiozzaman and B. Thorpe, A uniform ergodic theorem and summability, Bull. London Math. Soc. 24 (1992), no. 4, 351 – 360. · Zbl 0766.40005
[2] Robin Harte, Spectral projections, Irish Math. Soc. Newslett. 11 (1984), 10 – 15. · Zbl 0556.47001
[3] Robin Harte, Invertibility and singularity for bounded linear operators, Monographs and Textbooks in Pure and Applied Mathematics, vol. 109, Marcel Dekker, Inc., New York, 1988. · Zbl 0636.47001
[4] Harro G. Heuser, Functional analysis, John Wiley & Sons, Ltd., Chichester, 1982. Translated from the German by John Horváth; A Wiley-Interscience Publication. · Zbl 0465.47001
[5] Konrad Jörgens, Zur Spektraltheorie der Schrödinger-Operatoren, Math. Z. 96 (1967), 355 – 372 (German). · Zbl 0163.13601
[6] J. J. Koliha, Some convergence theorems in Banach algebras, Pacific J. Math. 52 (1974), 467 – 473. · Zbl 0265.46049
[7] J. J. Koliha, Convergence of an operator series, Aequationes Math. 16 (1977), no. 1-2, 31 – 35. · Zbl 0376.47011
[8] J. J. Koliha, A generalized Drazin inverse, to appear in Glasgow Math. J.
[9] Mostafa Mbekhta, Généralisation de la décomposition de Kato aux opérateurs paranormaux et spectraux, Glasgow Math. J. 29 (1987), no. 2, 159 – 175 (French). · Zbl 0657.47038
[10] Mostafa Mbekhta, Sur la théorie spectrale locale et limite des nilpotents, Proc. Amer. Math. Soc. 110 (1990), no. 3, 621 – 631 (French). · Zbl 0721.47006
[11] Christoph Schmoeger, On isolated points of the spectrum of a bounded linear operator, Proc. Amer. Math. Soc. 117 (1993), no. 3, 715 – 719. · Zbl 0780.47019
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.